Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Uniqueness and $ \alpha $-capacity on the group $ 2\sp{\omega }$


Author: William R. Wade
Journal: Trans. Amer. Math. Soc. 208 (1975), 309-315
MSC: Primary 42A62
DOI: https://doi.org/10.1090/S0002-9947-1975-0380255-2
MathSciNet review: 0380255
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a class of Walsh series $ \mathcal{J}_\alpha ^ + $ for each $ 0 < \alpha < 1$ and show that a necessary and sufficient condition that a closed set $ E \subseteq {2^\omega }$ be a set of uniqueness for $ \mathcal{J}_\alpha ^ + $ is that the $ \alpha $-capacity of $ E$ be zero.


References [Enhancements On Off] (What's this?)

  • [1] A. Broman, On two classes of trigonometric series, Ph. D. Dissertation, University of Upsala, 1947. MR 0022264 (9:182a)
  • [2] L. Carleson, Selected problems on exceptional sets, Van Nostrand Math. Studies, no. 13, Van Nostrand, Princeton, N. J., 1967. MR 37 #1576. MR 0225986 (37:1576)
  • [3] R. B. Crittenden and V. L. Shapiro, Sets of uniqueness in the group $ {2^\omega }$, Ann. of Math. (2) 81 (1965), 550-564. MR 31 #3783. MR 0179535 (31:3783)
  • [4] N. J. Fine, On the Walsh functions, Trans. Amer. Math. Soc. 65 (1949), 372-414. MR 11, 352. MR 0032833 (11:352b)
  • [5] B. Fuglede, On the theory of potentials in locally compact spaces, Acta Math. 103 (1960), 139-215. MR 22 #8232. MR 0117453 (22:8232)
  • [6] L. H. Harper, Capacities of sets and harmonic analysis on the group $ {2^\omega }$, Trans. Amer. Math. Soc. 126 (1967), 303-315. MR 34 #6445. MR 0206627 (34:6445)
  • [7] J. R. McLaughlin and J. J. Price, Comparison of Haar series with gaps with trigonometric series, Pacific J. Math. 28 (1969), 623-627. MR 39 #3219. MR 0241882 (39:3219)
  • [8] F. Shipp, Über Walsh-Fourier Reihen mit nicht-negativen Partialsummen, Ann. Univ. Sci. Budapest Sect. Math. 12 (1969), 43-48. MR 0256053 (41:713)
  • [9] V. L. Shapiro, $ U()$-sets for Walsh series, Proc. Amer. Math. Soc. 16 (1965), 867-870. MR 31 #5035. MR 0180805 (31:5035)
  • [10] P. Sjölin, An inequality of Paley and convergence a. e. of Walsh-Fourier series, Ark. Mat. 7 (1969), 551-570. MR 39 #3222. MR 0241885 (39:3222)
  • [11] A. A. Šneĭder, On the uniqueness of expansions for Walsh functions, Mat. Sb. 24 (66) (1949), 279-300. (Russian) MR 11, 352. MR 0032834 (11:352c)
  • [12] W. R. Wade, A uniqueness theorem for Haar and Walsh series, Trans. Amer. Math. Soc. 141 (1969), 187-194. MR 39 #4587. MR 0243265 (39:4587)
  • [13] -, uniqueness of Haar series which are $ (C,1)$ summable to Denjoy integrable functions, Trans. Amer. Math. Soc. 176 (1973), 489-498. MR 47 #704. MR 0312142 (47:704)
  • [14] J. L. Walsh, A closed set of normal orthogonal functions, Amer. J. Math. 55 (1923), 5-14. MR 1506485

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A62

Retrieve articles in all journals with MSC: 42A62


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0380255-2
Keywords: Haar functions, Walsh functions, sets of uniqueness, $ \alpha $-capacity
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society